Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 40, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 26, 2019, 4:25 PM CST for 4 counties in Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 4:25 PM CST (22:25 UTC)
- Expired
- Nov 26, 2019, 5:00 PM CST
- In force
- 35 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Conway County, AR, Johnson County, AR, Pope County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 92 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 26, 2:47 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Nov 26, 2:47 PM CST, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 247 PM CST Tue Nov 26 2019 .Short Term...Tonight thru Thanksgiving Day... The event we have been discussing for several days is now upon us. Trof coming across the Rockies has spun up a vigorous surface low across the Plains, which is making for a tight pressure gradient in its vicinity. A surface cold front is making its way toward the state, and will push thru the area overnight. Considerable wind shear is present across the forecast area, with relatively little instability in most areas. Surface-based CAPE is virtually non-existent, but there are some pockets of elevated CAPE, by my estimate there could be a few areas where the elevated CAPE exceedes 500 j/kg. It should be noted that plenty of light rain and drizzle has been falling across portions of the state today, and some heavier rainfall bands are starting to show up across the northwestern portions of the state, which is in line with what most of the meso models have been showing today. At the moment the convection is quite shallow, which is not unexpected given the current thermodynamic profile. With midlevel winds potentially exceeding 100 knots (especially across the north), it's not hard to envision a weaker storm producing wind damage if even a portion of that wind energy is able to translate to the surface. As for the tornado threat, I could see a few weak tornadoes spinning up later this evening into tonight in a QLCS-type event, and these will be quite challenging to detect. The front should push rapidly thru the state tonight, bringing cooler and drier air to the state for tomorrow. Of course Thanksgiving is looking to be wet, as a strong trof across the west coast sets up a southwesterly flow aloft, with numerous shortwaves moving thru the flow across the area. && .Extended Term...Thursday Night thru Tuesday... The long term period will begin with an upper level ridge axis just east of the state, bringing southwesterly flow aloft to Arkansas. With plenty of upper level moisture, disturbances in the flow will develop widespread precipitation over the western and northern parts of the state Thursday evening through Friday evening. Surface flow will be southerly as well, bringing warm, moist air through the area along with the precipitation. Highs Friday will be in the mid 50s to mid 60s through the state, lows in the mid 40s to upper 50s. We'll warm up to the mid 60s to lower 70s Saturday afternoon. A cold front will move east through the state Saturday, as an upper low tracks east through the northern plains region, aiding in more organized and widespread precipitation across the central and southern plains, covering the state by Saturday morning. The rain will exit Sunday morning as the upper low exits to the east and an upper level ridge builds into the region behind it, along with cold, dry conditions. Temperatures Saturday night in the mid 30s in northern Arkansas to the lower 40s in the southern part of the state. Temperatures will cool into the early part of the week, with highs in the 40s and 50s. Low temperatures will be in the upper 20s to lower 30s Monday and Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 42 53 37 44 / 80 0 10 70 Camden AR 47 60 44 54 / 70 0 10 30 Harrison AR 36 50 34 41 / 50 0 20 90 Hot Springs AR 43 56 42 48 / 60 0 20 50 Little Rock AR 44 56 41 48 / 70 0 10 40 Monticello AR 50 59 43 55 / 80 0 10 20 Mount Ida AR 41 55 41 47 / 50 0 20 60 Mountain Home AR 39 51 35 41 / 50 0 10 90 Newport AR 43 54 36 44 / 90 0 10 60 Pine Bluff AR 46 58 41 51 / 80 0 10 30 Russellville AR 42 54 41 45 / 50 0 30 70 Searcy AR 43 55 39 46 / 80 0 10 50 Stuttgart AR 45 56 41 49 / 80 0 10 40 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...53 / Long Term...231
Hazardous weather outlook, Nov 26, 4:08 AM CST, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 408 AM CST Tue Nov 26 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-271100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 408 AM CST Tue Nov 26 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected today and tonight with the best chances for seeing thunderstorms across the southeast half of the state. The timing for the majority of the thunderstorms is late this afternoon through the night. While the overall threat for seeing severe weather is expected to remain low...a few strong storms could be seen. The best chances for seeing any strong storms will be along and ahead of a cold front that will push through the state late Tuesday afternoon through Tuesday night. The primary concern will be strong and gusty winds as these storms will be moving very quickly. While the tornado chance is low, it can not be ignored. Some breezy southerly winds will possible today before switching to the west and northwest late tonight Tuesday night into early Wednesday. Expect winds of 10 to 20 mph...with gusts of 25 to over 30 mph possible. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Breezy conditions will persist for a good part of Wednesday with the winds diminishing in the afternoon. More showers and thunderstorms are expected starting late Wednesday night into Thursday...and are expected to persist into the weekend. Several rounds of rainfall are forecast...with 2 to 3 inches of rain possible during this time frame. The heaviest amounts are expected over the northwest half of the state...with localized flooding possible in areas where the heaviest rainfall occurs. While some thunderstorms will be possible later in the week...the overall threat of severe weather will remain low. .Spotter Information Statement... Spotter activation may be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Nov 26, 2:45 PM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
245 PM CST Tue Nov 26 2019
ARZ003>005-262130-
Baxter AR-Marion AR-Boone AR-
245 PM CST Tue Nov 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION...
NORTHEASTERN BOONE AND NORTHWESTERN BAXTER COUNTIES UNTIL 330 PM
CST...
At 245 PM CST, Doppler radar was tracking a strong thunderstorm over
Winington, or 14 miles northeast of Harrison, moving northeast at 35
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Mountain Home... Bull Shoals...
Lakeview in Baxter County... Diamond City...
Bergman... Lead Hill...
Arkawana... Ozark Regional Airport...
Ozark Isle... Lakeway...
Fawn Park... Bull Shoals State Park...
Winington... Clark Hill...
Dodd City... Price Place...
Willis... Midway in Baxter County...
Zinc... South Lead Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3636 9230 3626 9300 3643 9299 3650 9285
3650 9237
TIME...MOT...LOC 2045Z 243DEG 30KT 3637 9291
65Special weather statement, Nov 26, 3:04 PM CST, 1 hour 21 minutes before
Special Weather Statement National Weather Service Little Rock AR 304 PM CST Tue Nov 26 2019 ARZ012-013-021>023-262130- Pope AR-Searcy AR-Johnson AR-Newton AR-Van Buren AR- 304 PM CST Tue Nov 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON... SOUTHWESTERN SEARCY...SOUTHEASTERN NEWTON...NORTHWESTERN VAN BUREN AND NORTHERN POPE COUNTIES UNTIL 330 PM CST... At 304 PM CST, Doppler radar was tracking a strong thunderstorm near Broomfield, or 15 miles north of Russellville, moving northeast at 55 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Witts Spring... Dillen... Broomfield... Moore... Dabney... Solo... Smyrna... Eula... Bohannon... Woolum... Imo... Bertha... Ben Hur... Bass... Fort Douglas... Lutherville... Long Pool Campground... Haw Creek Falls Campground... Pleasant Valley in Pope County... Tilly... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3538 9318 3562 9343 3599 9294 3572 9263 TIME...MOT...LOC 2104Z 228DEG 47KT 3550 9319 Cross
Special weather statement, Nov 26, 3:34 PM CST, 51 minutes before
Special Weather Statement National Weather Service Little Rock AR 334 PM CST Tue Nov 26 2019 ARZ004-005-012>014-022-023-262200- Pope AR-Baxter AR-Marion AR-Searcy AR-Newton AR-Stone AR- Van Buren AR- 334 PM CST Tue Nov 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL STONE...SEARCY... SOUTHEASTERN NEWTON...SOUTHEASTERN MARION...NORTHWESTERN VAN BUREN... SOUTH CENTRAL BAXTER AND NORTHEASTERN POPE COUNTIES UNTIL 400 PM CST... At 334 PM CST, Doppler radar was tracking a strong thunderstorm over Witts Spring, or 14 miles southwest of Marshall, moving northeast at 55 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marshall... Thola... Marsena... Kay... Witts Spring... Duff... Moore... Dabney... Point Peter... Smyrna... Maumee... Rush... Lion Hill... Eula... Bohannon... Woolum... Imo... Elberta... Watts... Leslie... LAT...LON 3598 9223 3559 9285 3575 9305 3625 9258 TIME...MOT...LOC 2134Z 228DEG 49KT 3577 9282 Cross
Special weather statement, Nov 26, 3:59 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Little Rock AR
359 PM CST Tue Nov 26 2019
ARZ013-014-023-031-262230-
Searcy AR-Stone AR-Van Buren AR-Conway AR-
359 PM CST Tue Nov 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE...SOUTHEASTERN
SEARCY...CENTRAL VAN BUREN AND NORTH CENTRAL CONWAY COUNTIES UNTIL
430 PM CST...
At 359 PM CST, Doppler radar was tracking a strong thunderstorm near
Claude, or 13 miles west of Clinton, moving northeast at 60 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clinton... Shirley...
Thola... Claude...
Rocky Hill... Elba...
Woolum... Old Lexington...
Elberta... Cleveland...
Leslie... Beverage Town...
Alread... Alco...
Rushing... Turkey Creek...
Rupert... Scotland...
Landis... Dennard...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3577 9213 3571 9222 3571 9224 3570 9224
3540 9268 3554 9285 3555 9284 3555 9281
3558 9281 3598 9241
TIME...MOT...LOC 2159Z 222DEG 50KT 3553 9269
CrossSpecial weather statement, Nov 26, 4:04 PM CST, 21 minutes before
Special Weather Statement National Weather Service Little Rock AR 404 PM CST Tue Nov 26 2019 ARZ012-021-022-030-262230- Pope AR-Johnson AR-Newton AR-Logan AR- 404 PM CST Tue Nov 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...CENTRAL JOHNSON...SOUTH CENTRAL NEWTON AND NORTHWESTERN POPE COUNTIES UNTIL 430 PM CST... At 403 PM CST, Doppler radar was tracking a strong thunderstorm over Tokalon, or near Clarksville, moving northeast at 45 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clarksville... Lamar... Knoxville... Subiaco... Hartman... Scranton... Dillen... Woodland... Hinkle... Solo... Hoyt... Midway in Logan County... Spadra... Bertha... Tokalon... Holman... Lake Dardanelle... Morrison Bluff... Fort Douglas... Lutherville... LAT...LON 3520 9351 3534 9372 3582 9322 3560 9294 TIME...MOT...LOC 2203Z 225DEG 41KT 3539 9344 Cross
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:45 PM CST | Special Weather Statement | LZK | Marion | 45 min |
| Nov 26, 3:04 PM CST | Special Weather Statement | LZK | Pope | 26 min |
| Nov 26, 3:34 PM CST | Special Weather Statement | LZK | Searcy | 26 min |
| Nov 26, 3:59 PM CST | Special Weather Statement | LZK | Van Buren | 31 min |
| Nov 26, 4:04 PM CST | Special Weather Statement | LZK | Johnson | 26 min |
| Nov 26, 4:15 PM CST | Tornado Warning | LZK | Cleburne, Faulkner, White | 16 min |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.